MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, OUS; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, OUS; DEVICE, HEMOSTASIS, VASCULAR
Model Number C610135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided, age & date of birth - requested, not provided, patient sex - requested, not provided, weight - requested, not provided, ethnicity - requested, not provided, race - requested, not provided, implant date - the device was not implanted, explant date - the device was not explanted, health professional - requested, not provided, occupation - requested, not provided.A review of the device history record of the product code/lot# combination was conducted with no findings.One 8f angio-seal evolution device was returned for product evaluation.The sheath and carrier tube assembly were returned along with the guidewire, locator and header bag.Upon visual analysis, the sheath shaft broke below the hub of the sheath.The guidewire was inserted through the locator and the sheath hub.There was yellow discoloration observed on the sheath pieces under the microscope.Only two small pieces of the sheath were returned, and they were brittle upon application of minor force.The device sleeve of the carrier tube assembly was in the forward lock position and color bands are not exposed.The complaint could be confirmed for fractured/broken sheath upon investigation.The sheath was returned broken and not all the pieces were returned.The sheath can become shattered and cracked due exposure to light and similar uv light sources.It was also noted that the device was used a day after the expiration date on the package.The ifu and the labelling on the device warns the user against exposure to sunlight including uv light and usage of device post the expiration date.Capa (b)(4) has been initiated to investigate this issue in the past and a notification was sent to capa owner.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
The user facility reported that the angio-seal device had disintegrated.

Brand Name
ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, OUS
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13419927
Report Number2243441-2021-00069
Device Sequence Number5785728
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberC610135
Device Catalogue NumberC610135
Device Lot Number7749635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown